Pennsylvania, 2008Flash Flood in Pennsylvania, July 6, 2008
July 6, 2008 · NWS PBZ · 1 event in 1 county or zone
Scattered slow moving thunderstorms developed under weak low pressure aloft across northern West Virginia and western Pennsylvania with some flash flooding reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered slow moving thunderstorms developed under weak low pressure aloft across northern West Virginia and western Pennsylvania with some flash flooding reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 2:07 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 2:07 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT SUN JUL 6 2008
.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CROSS THE OHIO VALLEY
THIS EVENING INTO MONDAY...BRINGING ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS. THE NEXT SYSTEM WILL AFFECT THE AREA TUESDAY
AND WEDNESDAY WITH SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH MONDAY/...
SCATTERED THUNDERSTORMS MOVING NORTHWEST ON FRONT SIDE OF UPPER
LOW WILL BE MAINLY ACROSS EASTERN CWA THIS EVENING WITH HEAVY
RAINFALL AMOUNTS IN STORMS. UPPER SYSTEM WILL BE FARTHER EAST MONDAY
WITH SCATTERED AFTERNOON STORMS IN THE RIDGES. TEMPERATURES WILL
MOVE TO ABOVE NORMAL.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE REGION WILL BE IN BETWEEN SYSTEMS MONDAY NIGHT INTO EARLY
TUESDAY BEFORE FRONTAL SYSTEM APPROACHES LATER DAY TUESDAY AND
MONDAY ACROSS REGION WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF
SHOWERS AND STORMS. FRONT LOOKS TO EXIT REGION BY LATE DAY
WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WENT WITH FASTER GFS SOLUTION WITH COLD FRONT SOUTH OF CWA AT 00Z
THURSDAY. WITH SURFACE HIGH PRESSURE STILL WEST OF CWA THURSDAY
EXPECT SCT-BKN CU DURING THE AFTERNOON. UPPER RIDGE BUILDS INTO
EASTERN UNITED STATES FOR THE WEEKEND WITH PLENTY OF SUNSHINE AND
FINALLY A TOUCH OF SUMMER. WENT WITH SLOWER ECMWF/HPC SOLUTION FOR
FRONT MOVING INTO THE GREAT LAKES ON SUNDAY AND HELD OFF PRECIP
THROUGH SUNDAY.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
H5 LOW ROTATING ACROSS WV THIS AFTERNOON WILL TRIGGER ISOLD TSTMS
ACROSS NORTHERN WV AND SOUTHERN PA FROM 18Z-00Z. CONDITIONS
GENERALLY VFR WITH IFR CONDS PSBL IN BRIEF HEAVY RAIN ASSOCIATED
WITH THUNDERSTORMS. EXPECT VFR FROM 00Z-06Z WITH MVFR VSBY
DEVELOPING AFTER 06Z IN PATCHY FOG. POSSIBLE 3-4 HOURS OF IFR VSBY
POSSIBLE IN FOG ARON SUNRISE WITH FOG BURNING OFF BY 14Z. FROM
14Z-18Z SCT030-040 WITH VSBY UNLIMITED.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 6, 2:04 AM EST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 AM EDT SUN JUL 6 2008
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-071000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
304 AM EDT SUN JUL 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 2:04 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD 5 SW REEDSVILLE 39.46N 79.87W
07/06/2008 PRESTON WV EMERGENCY MNGR
2 FOOT OF WATER ON FLAT ROCK ROAD NEAR GLADESVILLE.
&&
TPARRISHLocal storm report, Jul 6, 2:27 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BROOKHAVEN 39.61N 79.88W
07/06/2008 MONONGALIA WV LAW ENFORCEMENT
FLOODING ALONG SUMMERSCHOOL ROAD.
&&
TPARRISHLocal storm report, Jul 6, 2:28 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD MORGANTOWN 39.64N 79.95W
07/06/2008 MONONGALIA WV LAW ENFORCEMENT
WEST RUN FLOODING.
&&
TPARRISHSpecial weather statement, Jul 6, 3:04 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
404 PM EDT SUN JUL 6 2008
PAZ021-062100-
ALLEGHENY PA-
404 PM EDT SUN JUL 6 2008
...SLOW MOVING THUNDERSTORMS...
SLOW MOVING THUNDERSTORMS OVER EASTERN ALLEGHENY COUNTY...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER FOX CHAPEL...MOVING NORTH AT 6
MPH. THESE STORMS WILL PRODUCE VERY HEAVY DOWNPOURS AND HAIL.
BECAUSE THESE STORMS ARE MOVING VERY SLOW...HEAVY RAIN WILL FALL
OVER THE SAME LOCATIONS FOR AN EXTENDED PERIOD OF TIME. THIS WILL
CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ALLISON PARK...FOX CHAPEL...PENN HILLS...RUSSELLTON...SPRINGDALE...
WILKINSBURG...ASPINWALL AND BAIRDFORD
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 6, 3:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 7 SE MORGANTOWN 39.56N 79.86W
07/06/2008 MONONGALIA WV EMERGENCY MNGR
FLOODING REPORTED IN THE DELLSLOW AREA ALONG DECKERS
CREEK.
&&
TPARRISHLocal storm report, Jul 6, 4:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 2 SE MORGANTOWN 39.62N 79.92W
07/06/2008 MONONGALIA WV EMERGENCY MNGR
BEULAH ROAD BRIDGE WASHED AWAY AND ROAD COLLAPSED.
&&
TPARRISHFlash Flood, Allegheny
- When
- July 6, 4:30 PM EST to 6:00 PM EST
- Where
- Allegheny County, 0.9 mi SE of Bellevue to 0.94 mi SE of Bellevue
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 40.462, -80.007
An off duty NWS employee reported flash flooding along Belleau St in Pittsburgh closing the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, July 6, 20081 death · 2 injured · 1.75 in hail · 3 events
- Lightning Strike in Virginia, July 6, 20081 death · 1 event
- Hail and Damaging Winds in Georgia, July 6, 2008$403,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Carolina, July 6, 2008$200,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 6, 2008$155,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 6, 2008$150,000 · 1 in hail · 11 events
- Flash Flooding and Flood in West Virginia, July 6, 2008$175,000 · 5 events
- Flash Flood in West Virginia, July 6, 2008$100,000 · 1 event
- Flash Flooding and Flood in South Dakota, July 6 to 7, 2008$60,000 · 3 events
- Flash Flood and Heavy Rain in Iowa, July 6, 2008$50,000 · 2 events
- Tornado and Flash Flooding in Iowa, July 6, 20082 injured · $5,000 · EF0 · 12 events
- Hail and Damaging Winds in Mississippi, July 6, 2008$32,000 · 66 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125437.